MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-40
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for a saccular abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft.At the end of the procedure a type ii endoleak (non-device related) remained.Approximately six (6) months post initial procedure reintervention was being performed to treat the type ii endoleak; however, aneurysm enlargement of 56mm with a type ia endoleak was identified.The physician elected to treat the type ia endoleak with implant of an afx vela suprarenal extension.The type ii endoleak from the ima was mild and remaining.Patient status post-reintervention was not provided.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident could not be completed.The type ia endoleak, type ii endoleak, aneurysm enlargement and additional endovascular procedure are unconfirmed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status post-reintervention was not provided.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem - updated.G3: date received by manufacturer - updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially treated for a saccular abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft.At the end of the procedure a type ii endoleak (non-device related) remained.Approximately six (6) months post initial procedure reintervention was being performed to treat the type ii endoleak; however, aneurysm enlargement of 56mm with a type ia endoleak was identified.The physician elected to treat the type ia endoleak with implant of an afx vela suprarenal extension.The type ii endoleak from the ima was mild and remaining.Patient status post-reintervention was not provided.Note: this patient has another reported event for an aorto-duodenal fistula, open repair, patient expired.This was reported under manufacturer report number 2031527-2021-00497.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12962821
Report Number2031527-2021-00484
Device Sequence Number13885250
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)191018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2019
Device Model NumberBA25-80/I16-40
Device Lot Number1600614-006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale